Alert archive / Puerto Rico / Areal Flood Warnings in 2012
Areal Flood Warning 2, NWS JSJ
NWS JSJ issued this areal flood warning at Feb 14, 2012, 3:46 AM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 14, 2012, 3:46 AM CST (09:46 UTC)
- Expired
- Feb 14, 2012, 6:45 AM CST
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 46 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
774 WGCA42 TJSJ 140946 FLWSJU BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SAN JUAN PR 546 AM AST TUE FEB 14 2012 PRC047-101-143-145-141245- /O.NEW.TJSJ.FA.W.0002.120214T0946Z-120214T1245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COROZAL PR-MOROVIS PR-VEGA ALTA PR-VEGA BAJA PR- 546 AM AST TUE FEB 14 2012 THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE * FLOOD WARNING FOR... COROZAL MUNICIPALITY IN PUERTO RICO... MOROVIS MUNICIPALITY IN PUERTO RICO... VEGA ALTA MUNICIPALITY IN PUERTO RICO... VEGA BAJA MUNICIPALITY IN PUERTO RICO... THIS INCLUDES THE CITY OF VEGA BAJA... * UNTIL 845 AM AST * AT 542 AM AST U.S.G.S. RIVER SENSORS INDICATED THAT THE RIO CIBUCO WAS AT 15.63 FEET...AND THEREFORE STILL ABOVE ITS FLOOD STAGE AND SLOWLY RISING. AT 16 FEET THE RIVER MAY FLOOD ROAD NUMBER 2 IN VEGA BAJA AND VEGA ALTA AS WELL AS ROADS 675 AND 676. FOR THOSE REASONS...THE FLOOD WARNING HAS BEEN EXTENDED UNTIL 845 AM AST. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. && LAT...LON 1849 6641 1847 6633 1829 6633 1831 6644 $$ JJA
2 follow-up statements
625
WGCA82 TJSJ 141250
FLSSJU
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
850 AM AST TUE FEB 14 2012
PRC047-101-143-145-141248-
/O.EXP.TJSJ.FA.W.0002.000000T0000Z-120214T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COROZAL PR-MOROVIS PR-VEGA ALTA PR-VEGA BAJA PR-
850 AM AST TUE FEB 14 2012
...THE FLOOD WARNING WILL EXPIRE AT 845 AM AST FOR VEGA BAJA...VEGA
ALTA...MOROVIS AND COROZAL MUNICIPALITIES...
USGS RIVER SENSORS INDICATE THAT THE RIO CIBUCO HAS CRESTED AND IS
NOW BELOW FLOOD STAGE AND CONTINUES TO RECEDE. THEREFORE THE FLOOD
WARNING HAS BEEN ALLOWED TO EXPIRE.
RESIDENTS AND MOTORISTS ACROSS THESE AREAS SHOULD HOWEVER BE ALERT TO
PONDING OF WATER ON ROADWAYS AND ALLOW TIME FOR STREAMS...CREEKS AND
RIVERS TO RETURN TO NORMAL LEVELS...AS LIGHT TO MODERATE SHOWERS ARE
STILL POSSIBLE OVER THE AREA.
LAT...LON 1849 6641 1847 6633 1829 6633 1831 6644
$$
RAM/ER/KN
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN702
WGCA82 TJSJ 141251 CCA
FLSSJU
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
851 AM AST TUE FEB 14 2012
PRC047-101-143-145-141315-
/O.EXP.TJSJ.FA.W.0002.000000T0000Z-120214T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COROZAL PR-MOROVIS PR-VEGA ALTA PR-VEGA BAJA PR-
851 AM AST TUE FEB 14 2012
...THE FLOOD WARNING WILL EXPIRE AT 845 AM AST FOR VEGA BAJA...VEGA
ALTA...MOROVIS AND COROZAL MUNICIPALITIES...
USGS RIVER SENSORS INDICATE THAT THE RIO CIBUCO HAS CRESTED AND IS
NOW BELOW FLOOD STAGE AND CONTINUES TO RECEDE. THEREFORE THE FLOOD
WARNING HAS BEEN ALLOWED TO EXPIRE.
RESIDENTS AND MOTORISTS ACROSS THESE AREAS SHOULD HOWEVER BE ALERT TO
PONDING OF WATER ON ROADWAYS AND ALLOW TIME FOR STREAMS...CREEKS AND
RIVERS TO RETURN TO NORMAL LEVELS...AS LIGHT TO MODERATE SHOWERS ARE
STILL POSSIBLE OVER THE AREA.
LAT...LON 1849 6641 1847 6633 1829 6633 1831 6644
$$
RAM/ER/KN
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood warning went out at Feb 14, 3:18 AM CST, 28 minutes earlier.
Area forecast discussion, Feb 14, 3:18 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
518 AM AST TUE FEB 14 2012
.SYNOPSIS...AT UPPER LEVELS...HIGH PRESSURE OVER THE WESTERN CARIBBEAN
DRIFTS INTO THE CENTRAL CARIBBEAN EARLY NEXT WEEK. FLOW REMAINS
FROM THE NORTHWEST.
AT MID LEVELS...HIGH PRESSURE OVER THE WESTERN CARIBBEAN MOVES TO
THE BAHAMAS BY MID WEEK NEXT WEEK WHILE NORTHWEST FLOW BECOMES
SOMEWHAT NORTHEAST NEXT WEEK.
AT LOWER LEVELS...A COLD FRONT HAS STALLED OVER PUERTO RICO AND
WILL SLOWLY DISSIPATE. BANDS OF MOISTURE WILL MOVE THROUGH THE
AREA BETWEEN NOW AND SUNDAY DURING A GENERAL DRYING TREND.
ALTHOUGH ANOTHER FRONT WILL APPROACH THE AREA MID WEEK NEXT
WEEK...HIGH PRESSURE WILL GENERALLY DOMINATE THE ATLANTIC WATERS
NORTH OF THE FORECAST AREA.
&&
.DISCUSSION...THE PRESENCE OF THE FRONTAL BAND OVER PUERTO RICO
HAS KEPT SHOWERS OVER ALL BUT A FEW AREAS ON THE SOUTH COAST.
RAINFALL WAS SUFFICIENT TO SEND THE CIBUCO RIVER INTO FLOOD AT
VEGA BAJA AFTER 3 AM AST FROM WHICH IT HAD NOT RECOVERED AS OF
4:30 AM. FLOOD STAGE THERE IS 15 FEET. OTHER AREAS HAD LESS RAIN
AND NO FLOODING WAS REPORTED. MODELS MOVE THE MOISTURE TO THE WEST
ALTHOUGH AT PRESENT THERE IS LITTLE SIGN THAT THIS WILL OCCUR.
NEVERTHELESS SOME BREAKS IN THE CLOUDS WERE OBSERVED HERE IN SAN
JUAN AND SHOWERS ARE GENERALLY NORTHWEST OF A NORTHEAST-SOUTHWEST
LINE THROUGH SAINT JOHN. MOST OF THE OVERNIGHT OBSERVATIONS FROM
SAINT CROIX REPORTED CLEAR SKIES. THAT SAID...THERE ARE STILL A
FEW BANDS OF MOISTURE UPSTREAM THAT WILL KEEP SCATTERED SHOWERS IN
THE FORECAST FOR PUERTO RICO AND THE NORTHERN U.S VIRGIN ISLANDS
THROUGH WEDNESDAY AND ON AND OFF THROUGH SUNDAY. THE GFS SHOWED
THE NEXT BEST PRECIPITABLE WATER OF ABOUT 1.5 INCHES PASSING
THROUGH ON SATURDAY NIGHT AND SUNDAY MORNING. SINCE FLOW WILL BE
NORTHEAST TO EAST NORTHEAST THE ENTIRE PERIOD GIVEN THE HIGH
PRESSURE THAT HOLDS ON OVER THE ATLANTIC WATERS TO OUR NORTH
DESPITE THE COLD FRONTS THAT BRUSH THROUGH IT...SHOWERS WILL BE
MAINLY OVER THE NORTHEAST TWO THIRDS OF PUERTO RICO AND THE
NORTHERN U.S. VIRGIN ISLANDS. ON WEDNESDAY...THURSDAY AND FRIDAY
AFTERNOON SHOWERS WILL GENERALLY FAVOR THE SOUTHWEST OF THE
ISLAND...BUT AS WINDS TURN ON SATURDAY AND SUNDAY WITH THE
APPROACH OF ANOTHER SYSTEM THIS WILL SHIFT TO THE NORTHWEST. TOPS
HAVE BEEN QUITE SHALLOW WITH MOST CLOUD TOPS BELOW 20 THOUSAND
FEET. THE PRESENCE OF THE FRONT HAS LENT SOME PERSISTENCE TO THE
SHOWERS YIELDING AMOUNTS OVER AN INCH IN SOME AREAS OF CENTRAL
PUERTO RICO...BUT ONCE THE FRONT DISSIPATES SHOWERS WILL BE BRIEF
AND LESS PRODUCTIVE.
&&
.AVIATION...CLOUDINESS AND SHOWER ACTIVITY ARE EXPECTED ACROSS
TJSJ..TJBQ...TJMZ...AND TJPS TODAY. THIS WILL CAUSE PERIODS OF MVFR
CONDITIONS AS VISIBILITIES AND CIGS WILL BE REDUCED WITH THE SHOWERS
UNTIL AT LEAST 15/00Z. MOUNTAIN OBSCURATIONS ARE ALSO EXPECTED.
ELSEWHERE...MOSTLY VFR CONDITIONS ARE EXPECTED WITH THE POSSIBILITY
OF ISOLATED SHOWERS. WINDS WILL BE MAINLY FROM THE EAST TO EAST
NORTHEAST AT AROUND 10 KNOTS WITH SEA BREEZE VARIATIONS IN TJPS AND
TJMZ.
&&
.MARINE...SEAS PEAKED NEAR 15 FEET AT BUOY 41043 AND HAVE REACHED
9 FEET AT THE NEAR SHORE BUOY 41053 WITH PERIODS OF 12 TO 14 SECONDS.
THIS WILL MAINTAIN BREAKING WAVES IN THE 12 TO 18 FOOT RANGE.
CURRENT TIMING FOR THE HIGH SURF ADVISORY LOOKS GOOD. THE
POSSIBILITY OF MINOR COASTAL FLOODING STILL EXISTS...BUT TIDES
WILL NOT BE AS HIGH THIS AFTERNOON AS THEY WERE THIS MORNING AND
SWELL ARE EXPECTED TO DIMINISH AFTERWARD...THEREFORE IT IS NOT
CERTAIN WHETHER THE COASTAL FLOOD ADVISORY SHOULD BE CONTINUED. WILL
LEAVE THE DECISION TO EXTEND THE ADVISORY TO THE NEXT SHIFT WHEN
DAYLIGHT CAN REVEAL IF ANY HAS OCCURRED.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 82 72 81 72 / 30 30 30 20
STT 83 72 83 73 / 20 20 20 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HIGH SURF ADVISORY UNTIL 6 AM AST WEDNESDAY FOR CULEBRA-MAYAGUEZ
AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-SAN JUAN AND
VICINITY-VIEQUES-WESTERN INTERIOR.
COASTAL FLOOD ADVISORY UNTIL 8 AM AST THIS MORNING FOR CULEBRA-
MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-SAN
JUAN AND VICINITY-WESTERN INTERIOR.
VI...HIGH SURF ADVISORY UNTIL 6 AM AST WEDNESDAY FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
COASTAL FLOOD ADVISORY UNTIL 8 AM AST THIS MORNING FOR ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL NOON AST THURSDAY FOR ANEGADA PASSAGE
SOUTHWARD TO 17N.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT AST WEDNESDAY NIGHT FOR
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-COASTAL
WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-COASTAL
WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-COASTAL WATERS
OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY UNTIL NOON AST WEDNESDAY FOR COASTAL WATERS
OF SOUTHERN PUERTO RICO OUT 10 NM-COASTAL WATERS OF
SOUTHWESTERN PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY UNTIL 6 AM AST THURSDAY FOR COASTAL WATERS
OF NORTHERN PUERTO RICO OUT 10 NM-MONA PASSAGE SOUTHWARD TO
17N.
SMALL CRAFT ADVISORY UNTIL 6 PM AST THURSDAY FOR ATLC WATERS OF
PUERTO RICO AND USVI FROM 10NM TO 19.5N.
&&
25/12Hazardous weather outlook, Feb 13, 4:41 AM CST, 23 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 641 AM AST MON FEB 13 2012 AMZ710>745-PRZ001>013-141045- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 641 AM AST MON FEB 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT FIRE DANGER WILL CONTINUE TO BE ELEVATED DUE TO FUELS WHICH REMAIN VERY DRY ACROSS MUCH OF THE SOUTHERN SLOPES. LARGE SWELL WILL MOVE INTO THE AREA'S NORTHERN WATERS TODAY THROUGH TUESDAY...BRINGING HIGH SURF AND DANGEROUS RIP CURRENTS TO NORTHERN EXPOSED COASTS OF PUERTO RICO. THERE IS ALSO A COASTAL FLOOD WATCH FOR THE NORTH COAST OF PUERTO RICO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH SURF AND DANGEROUS RIP CURRENTS ARE STILL EXPECTED UNTIL AT LEAST TUESDAY ACROSS THE NORTHERN EXPOSED COASTS OF PUERTO RICO. .SPOTTER INFORMATION STATEMENT... ANY SURF OR COASTAL FLOODING REPORTS WILL BE APPRECIATED. AMZ715-725-VIZ001-002-141045- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 641 AM AST MON FEB 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT LARGE SWELL WILL MOVE INTO THE AREA'S NORTHERN WATERS TODAY THROUGH TUESDAY...BRINGING HIGH SURF AND DANGEROUS RIP CURRENTS TO NORTHERN EXPOSED COASTS OF THE U.S. VIRGIN ISLANDS. THERE IS ALSO A COASTAL FLOOD WATCH FOR THE NORTH COAST OF SAINT THOMAS AND SAINT JOHN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH SURF AND DANGEROUS RIP CURRENTS ARE STILL EXPECTED UNTIL AT LEAST TUESDAY ACROSS THE NORTHERN EXPOSED COASTS OF THE U.S. VIRGIN ISLANDS. .SPOTTER INFORMATION STATEMENT... ANY SURF OR COASTAL FLOODING REPORTS WILL BE APPRECIATED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 6:02 PM CST | Areal Flood Advisory | JSJ | 6 hr | |
| Feb 14, 12:56 AM CST | Areal Flood Warning | JSJ | 3 hr |
Nearby
Areal Flood Warnings in Puerto Rico, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.